In this work we study some probabilistic models for the random generation of words over a given alphabet used in the literature in connection with pattern statistics. Our goal is to compare models based on Markovian processes (where the occurrence of a symbol in a given position only depends on a finite number of previous occurrences) and the stochastic models that can generate a word of given length from a regular language under uniform distribution. We present some results that show the differences between these two stochastic models and their relationship with the rational probabilistic measures.

Probabilistic models for pattern statistics / M. Goldwurm, R. Radicioni. - In: RAIRO. INFORMATIQUE THEORIQUE ET APPLICATIONS. - ISSN 0988-3754. - 40:2(2006), pp. 207-225.

Probabilistic models for pattern statistics

M. Goldwurm;R. Radicioni
2006

Abstract

In this work we study some probabilistic models for the random generation of words over a given alphabet used in the literature in connection with pattern statistics. Our goal is to compare models based on Markovian processes (where the occurrence of a symbol in a given position only depends on a finite number of previous occurrences) and the stochastic models that can generate a word of given length from a regular language under uniform distribution. We present some results that show the differences between these two stochastic models and their relationship with the rational probabilistic measures.
pattern statistics; Markov chains; probabilistic automata; rational formal series
Settore INF/01 - Informatica
Article (author)
File in questo prodotto:
File Dimensione Formato  
GoldwurmRadicioni1.pdf

accesso aperto

Tipologia: Post-print, accepted manuscript ecc. (versione accettata dall'editore)
Dimensione 425.19 kB
Formato Adobe PDF
425.19 kB Adobe PDF Visualizza/Apri
ita06019.pdf

accesso aperto

Tipologia: Publisher's version/PDF
Dimensione 266.3 kB
Formato Adobe PDF
266.3 kB Adobe PDF Visualizza/Apri
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/2434/28891
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 1
  • ???jsp.display-item.citation.isi??? 1
social impact